Prednisolone

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

Prednisolone

Postby leetankers » Tue Mar 04, 2014 10:54 pm

Hi everyone,went to rheumy today to have a look at and to discuss my recent full body scan.There was uptake in both knees and both feet.Anyway she gave me this medication to try...I am a little bit worried as on the leaflet it says that it can increase any depression or suicidal thoughts.I have been feeling a bit low lately and am just a bit worried about going even lower as I do get suicidal thoughts often.Just wondered what everyone else thought or what anyone else on this medication has experienced..All the best to every fellow sufferer.....Lee x
Last edited by leetankers on Wed Mar 05, 2014 6:49 am, edited 1 time in total.
leetankers
UKFM Member
 
Posts: 65
Joined: Wed Jul 04, 2012 9:33 am

Re: Prednisolone

Postby Bellatr1x » Tue Mar 04, 2014 11:14 pm

Hi I was on this medication for over a year and half for lichen planus. I don't know what dose your on but be aware. I gained 5 stone. Not every medication affects everyone in the same way. I think just start the course as prescribed and perhaps keep a diary, 2 reasons one for yourself but 2 to show your doctor so they can also monitor changes in you physically and mentally. If your really not comfortable with taking it don't. Discuss another type you could take with your dr. Just because they prescribe it to you doesn't mean you have to take it. Good luck xx
Bellatr1x
UKFM Member
 
Posts: 22
Joined: Mon Aug 26, 2013 10:39 am
Location: Aldershot

Re: Prednisolone

Postby Garyl » Tue Mar 04, 2014 11:23 pm

I used to have this for severe asthma, and i will advise you take notice of the leaflet, the one thing i will say as has been mentioned in another post watch out for the weight gain as it does for some reason make you gain a lot, i used to be nicknamed Godfather as my face was so bloated by the weight gain and people said i looked like marlon brando.

If there is a different doctor at your practice see what he has to say and explain your resevations about taking it.am sure you will be ok with them if doctor says so, but i will never take them again messed me up so much as along with fibro i have a long list of other complaints.
Garyl
UKFM Member
 
Posts: 229
Joined: Mon Sep 09, 2013 1:45 pm

Re: Prednisolone

Postby millymoodoo » Wed Mar 05, 2014 9:31 am

Hi

Please please be very careful with this drug as it is a steroid!!!! I have been on very high doses continuously for the last 14 years for crohnes disease. Although it does keep the inflammation at bay with the crohnes I have developed steroid induced diabetes, osteoporosis, weight gain and I have struggled to get lichen planus under control as prednisolone is the treatment for it and as I was already on this I had to take massive doses and other steroids that dissolve for ages before it cleared up. If only used for a short time it will probably be ok but not longterm as I am now totally steroid dependant. Also if you do start to take this please make sure you carry a blue steroid card with you at all times stating what dose you are on as if you were to need urgent medical attention for any reason they need to know you are taking steroids as stopping abruptly can be very dangerous. I don't want to scare you with all this but I wish I had known 14 years ago!!!!

Take care
Milly :blowkiss:
Never look down on anyone unless you are helping them get up!!! When life hands you lemons, make lemonade!!! Everyday is a gift which is why we call it the present
User avatar
millymoodoo
UKFM Member
 
Posts: 499
Joined: Sat Jun 11, 2011 4:14 pm

Re: Prednisolone

Postby mandiw » Wed Mar 05, 2014 10:51 pm

I agree with millimoodoo above.
I was put on this steroid when I had a renal transplant. i am now steroid dependent. I have tried to lower my dose several times and have had to return to my normal dose because it makes my fibro pains much, much worse on lower doses. I have since been told that some people can never come off steroids once they have started taking them.
I haven't gained much weight but it does make your face change to a rounded shape as was mentioned above too.
mandiw
UKFM Member
 
Posts: 23
Joined: Fri Nov 15, 2013 1:15 pm


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 4 guests